EconPapers    
Economics at your fingertips  
 

Convergence of functionals and its applications to parabolic equations

Goro Akagi

Abstract and Applied Analysis, 2004, vol. 2004, 1-27

Abstract:

Asymptotic behavior of solutions of some parabolic equation associated with the p -Laplacian as p → + ∞ is studied for the periodic problem as well as the initial-boundary value problem by pointing out the variational structure of the p -Laplacian, that is, ∂ φ p ( u ) = − Δ p u , where φ p : L 2 ( Ω ) → [ 0 , + ∞ ] . To this end, the notion of Mosco convergence is employed and it is proved that φ p converges to the indicator function over some closed convex set on L 2 ( Ω ) in the sense of Mosco as p → + ∞ ; moreover, an abstract theory relative to Mosco convergence and evolution equations governed by time-dependent subdifferentials is developed until the periodic problem falls within its scope. Further application of this approach to the limiting problem of porous-medium-type equations, such as u t = Δ | u | m − 2 u as m → + ∞ , is also given.

Date: 2004
References: Add references at CitEc
Citations:

Downloads: (external link)
http://downloads.hindawi.com/journals/AAA/2004/816814.pdf (application/pdf)
http://downloads.hindawi.com/journals/AAA/2004/816814.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jnlaaa:816814

DOI: 10.1155/S1085337504403030

Access Statistics for this article

More articles in Abstract and Applied Analysis from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2025-03-19
Handle: RePEc:hin:jnlaaa:816814